Indiana, 2005

Lightning Strike in Indiana, July 27, 2005

July 27, 2005 · NWS IND · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 27, 12:50 PM EST, 10 hours 46 minutes earlier.

Area forecast discussion, Jul 27, 12:50 PM EST, 10 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1250 PM EST WED JUL 27 2005

.DISCUSSION...PROBLEM OF DAY IS TEMPS TONIGHT.

ITS NOT MUCH OF A PROBLEM. BUT NUMERICAL MODELS AND GUIDANCE ARE
VERY CLOSE FOR SEVERAL DAYS. 12Z RAOBS SHOWED WELL DEFINED SYSTEM
FOR THIS TIME OF YEAR THAT THEY SHOULD BE ABLE TO HANDLE. NOT A VERY
CHALLENGING SITUATION BUT TONIGHTS LOWS COULD BE COOLEST SINCE MAY.

TRAJECTORIES FROM LAST NIGHTS MINS WOULD SAY MET/MAV IS WAY TO GO
TONIGHT. DEWPOINT TRENDS WOULD SUPPORT COOLER FWC. HOWEVER SINCE
MOST OF CWA GOT A HALF INCH TO AN INCH LAST NIGHT...DEWPOINTS WILL
LIKELY MODIFY FROM WHAT PURE ADVECTION WOULD INDICATE. IN OTHER
WORDS...FCST MINS TONIGHT WILL FROM MID 50S NORTHERN CWA TO UPPER
50S OR NEAR 60 SOUTH.

AFTER TONIGHT...GUIDANCE QUITE CLOSE AND WILL TAKE CONSENSUS.

BASED ON WHAT HAS BEEN HAPPENING IN THIS AIRMASS...MOSTLY CLEAR
NIGHTS AND PC DAYS INTO FRIDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KWIATKOWSKI
Hazardous weather outlook, Jul 27, 8:30 PM EST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
830 PM EST WED JUL 27 2005

INZ021-028>031-035>049-051>057-060>065-067>072-281100-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
830 PM EST WED JUL 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION CAN BE FOUND AT OUR WEBSITE...

HTTP://WWW.CRH.NOAA.GOV/IND

JAS/JB

The radar

The Indianapolis radar (KIND), 45 km away, was scanning. The volume nearest the first event began at 04:35 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Hamilton

When
July 27, 11:36 PM EST
Where
Hamilton County, Fishers
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
40.073, -86.052 (the zone’s center; the record gives no point)

Lightning sparked a fire which severely damaged a home. No damage estimates were available.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465009.